MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE
Model Number H74939272S1
Medical Device Problem Codes Malposition of Device (2616); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/10/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
It was reported that the device was disposed; therefore, no physical or visual analysis of the product could be performed.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.This reported event is listed in the directions for use as a potential adverse event associated with the tavi/tavr procedure.As indicated in the device instructions for use (dfu) warnings section: monitor wire position throughout the procedure for proper placement of the curve and distal tip.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that clinical and/or procedural factors have impacted on the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
During a routine tavi procedure-ide study patient.The safari small wire was cannulated with a pig tail in the normal fashion.It was noted to have a funny shape and implanted deep into the ventricle.The implanter was going to reposition but the patients blood pressure dropped and went into full cardiac arrest.On tte there indicated a very large cardiac tamponade and the team decided to open the chest and put the patient on bypass to repair the lv tear.All wires and sheaths were removed from the heart and isleeve remained intact in the left femoral artery for potential tavi.The tear was on the lateral side of the left ventricle - a straight line about 3cm in length.This was repaired with success and the tavi procedure continued as planned on bypass.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: the wire appeared to be compressed and bending on lateral side of ventricle.Reposition was going to be attempted but the patients blood pressure plummeted and went into cardiac arrest.What is the next course of action?: cpr, echo showing pericardial effusion, open heart surgery to repair the tear that was located and continue with tavi implant.Patient present at time of event?: yes.Patient complications: perforation, surgery,cardiac tamponade.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: yes.Please describe the way in which the device or procedure caused or contributed to the patient complication?: wire perforated left ventricle which lead to the cardiac arrest of the patient during the tavi procedure and requiring open heart surgery on bypass to repair the hole that was created by the wire.Medical or surgical interventions: emergency open heart surgery requiring repair of hole in the left ventricle.Patient admitted to hospital beyond the standard of care: yes.Patient outcome: the issue is ongoing.Was issue present upon opening package?: no.Photo or video of issue: yes.Question: are any patient status updates available? answer: patient is still in icu on vasopressors, elevated ck and tropt, has not waken up and fully sedated.Question: is it known what caused the device damage? answer: possible too large safari curve for anatomy, possible that device pushed too deep into the ventricle.Question: what type and size of guidewire was used? answer: small.Question: when specifically during device prep or during the procedure did the device damage occur? answer: during the procedure the device damaged the heart-- unsure about the mechanics.Question: where specifically on the device did the damage occur? answer: not sure but may have been where it transitions to the soft tip.Additional informaiton received on march 21, 2022 reporting the patient expired.Additional informaiton received on march 29, 2022 reported the following: from the short video and image provided the safari wire is observed to be pushed too far into the ventricle.It is intended to sit with the pigtail of the wire in the deepest point of the ventricle however it has bee advanced further in this case and is curving back on itself in the ventricle.This is incorrect wire management and based on the information provided, likely contributed to the reported perforation.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key13953613
Report Number2126666-2022-00017
Device Sequence Number5053970
Product Code DQX
UDI-Device Identifier08714729841517
UDI-Public08714729841517
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939272S1
Device Catalogue Number39272S1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Initial Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexFemale